Author Topic: Neuralgia pain but only on one side...still sound like benzo withdrawal?  (Read 1631 times)

[Buddie]

My sister is starting to make me doubt my problem here.  I was taking 2 mg clonapin for 5 years and withdrew in two weeks.  Two weeks later, I was so sick and had so much back pain on my right side...hip, ribs, back.  The first weeks was hot flashes, vomiting, and then high blood pressure.  After 8 months the nerve pain got really bad but other stuff went away except the blood pressure issue.  Can benzo withdrawal syndrome be on only one side of your body?  I did restart the meds at 2 mg in April like an idiot.  I had no idea at the time that this was connected in any way.  I was amazed that at that time the pain completely went away and then I read about all the benzo stuff.  Unfortunately last month is starting creeping up again, the nerve pain.   Today I started to taper off using the titration taper because the 2 mg stopped working for the pain and I'm going backwards regarding the pain, progressively worse.  Does this still sound typical? 1.  The meds would stop working after 2 months? Why would that be?  and 2. Pain all on one side? 3.  Is nerve pain typical?  Am I on the right track in terms of this being the problem?  BTW I had every test done on the planet and no answers.  What do you guys think?  I'm doubting myself but the fact that it worked at first tells me there had to be some connection.  I didn't see a neurologist though.  Thanks, friends, for any input you have.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Hi, Andi -

Getting symptoms on one side of your body is not unusual but I can't say it's really common, at least not for a long time.  I specifically remember people posting about burning pain on just one side of their face, for instance.  Some people don't tolerate benzos well and all and others develop tolerance withdrawal within weeks of taking the first dose.  If it's ever studied, I imagine the difference will turn out to be genetic, they way some people react to alcohol.  Nerve pain is very typical.  It's most often (but not always)  described as a burning sensation and there are hundreds of posts about it.  I never got this particular symptom and felt very fortunate.

You said you've been through every test possible but have not seen a neurologist.  Your long history of nerve pain seems to me to indicate a possible other cause but I'm sure being in tolerance withdrawal is not helping that feel any better.  If you would have more peace of mind by seeing a neurologist and can afford to do so, that might be the way to go while you continue a slow taper.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Hi [...],

It's quite common for withdrawal symptoms to hit one side or the other.  In my time here, I've not seen that the left or right side is more prevalent, it depends on the individual.  I'm glad you can see a connection between the cessation of your pain when you reinstated, this told you that the Klonopin was the reason you were hurting.  The fact that it ceased to work as effectively as it once did is due to your body reaching tolerance to it.  If you were to increase your dose to say, 3 mgs, you'd likely feel better, but only for a short time.  If you don't continually increase your doses, your body will in actuality be withdrawing, this is why you hurt.

We're not here to try to convince you that you're suffering from benzo withdrawal syndrome, this is something you have to come to believe on your own.  We're here to help you cope with it, to understand it better and to support you in your desire to be free from it.

I did a cold turkey which is pretty much what you did the first time.  It took me 14 months to heal, but I did!  When you're free from the drug and the withdrawal symptoms, you'll feel 100% better, this I can promise.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Well this helps me a ton, guys!  It's good to know this isn't permanent.  I suspected I developed a tolerance, I'm hoping this won't last another year as I withdraw again.  I'm doing a lidocaine patch, but still so painful!  Bluh!!!  Hard not to cry all day!  Thank you for your words of encouragement!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

You're going to encounter a lot of doubt from loved ones about what is wrong with you.  Since not even the medical profession is in agreement about benzodiazepine withdrawal syndrome, others don't seem to be able to accept it.  Most of us simply gave up trying to convince others what was happening and how painful it is.  People seem to think that since the drug is out of our system, we should feel better. 

The trouble is, our brain now has to re-learn how to do the job that the benzo inhibited and this is what takes the time.  It's not an overnight process, and our brain makes many mistakes in the process.  Hence the crazy symptoms, the signals it's sending to your central nervous systems are messed up.

I'm glad you feel a little more comfortable about what's happening to you, we'll help you get there.  We won't put a time frame on your recovery, because we just never know what's going to happen, but hope for the best I say.  Or is it better to expect the worst and be pleasantly surprised? :-\
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Thanks you, Pamster2!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Hi,

I know for myself my left side has been more effected my nerve pain, burning or problems.  I took Klonopin also, but for 9 years.  I did a post asking people which side of there body was more effected.  I think there was a couple of others who complained about the right side.   You are not alone. Do not doubt yourself.

MJ
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.